Ask an expert
Question

08 Aug 2007

Cymbalta
I started on Cymbalta (30mg) a week ago. The side effects I get from it is horrible. I get hot flashes, in the morning my whole body shakes uncontrolably, headaches, stomach cramps, nausea, insomnia. My DR said I must give it another week and I will feel like a new person cause it;s a good drug and all these side effect are normal. Last night I opened my capsule and took a very little bit out and drank the rest. Did I do wrong? I did not want to just stop it. I thougt I will take out less and less everyday untill I'm ok with it. This morning I have basically no side effects.
Answer 365 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Sounds really nasty. With any new drug, the side-effects are worst in the first couple of weeks, as one's body adjusts to their presence. While what you did is not what would usually be recommended, it's a reminder both that we also vary individually in what side-effects we experience, and how severely, and that while meds are made in doses thast suit most people, for some of us the doses those are fixed at may be just a bit too high for us at first. Interesting, from what you said, that reducing the amount in your capsule by just a little bit stopped the unpleasant side-effects while enabling the benefits to continue to grow. Maybe try this for a couple more days, and then continue with the full capsule, and you may find that you have mastered the side-effects anyway, at full dose. Of course, it could also be a coincidence, that you were about due to adjust to the side-effects around now, anyway
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.